Alert archive / Georgia / Excessive Heat Warnings in 2022
Excessive Heat Warning 2, NWS Atlanta, GA
NWS Atlanta, GA issued this excessive heat warning at Jun 23, 2022, 3:50 AM EDT for 25 counties in Georgia. It took effect at Jun 23, 2022, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2022, 3:50 AM EDT (07:50 UTC)
- In effect from
- Jun 23, 2022, 12:00 PM EDT
- Expired
- Jun 23, 2022, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
All 25 counties
Baldwin County, GA, Bibb County, GA, Bleckley County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Houston County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Laurens County, GA, Macon County, GA, Montgomery County, GA, Peach County, GA, Pulaski County, GA, Sumter County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Washington County, GA, Wheeler County, GA, Wilcox County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 29 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1240 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 2066 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
445 WWUS72 KFFC 230750 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 350 AM EDT Thu Jun 23 2022 GAZ072>074-076-082>086-093>098-104>113-231600- /O.UPG.KFFC.HT.Y.0006.220623T1600Z-220624T0100Z/ /O.NEW.KFFC.EH.W.0002.220623T1600Z-220624T0000Z/ Jones-Baldwin-Washington-Jefferson-Bibb-Twiggs-Wilkinson-Johnson- Emanuel-Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Sumter- Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-Montgomery- Toombs- Including the cities of Milledgeville, Macon, Swainsboro, Warner Robins, Dublin, Americus, Cordele, and Vidalia 350 AM EDT Thu Jun 23 2022 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... * WHAT...Dangerously hot conditions with high temperatures around 105 expected. * WHERE...Portions of central and east central Georgia. * WHEN...From noon today to 8 PM EDT this evening. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ GAZ049>051-059>062-071-075-080-081-091-092-103-231600- /O.EXT.KFFC.HT.Y.0006.220623T1600Z-220624T0000Z/ Morgan-Greene-Taliaferro-Jasper-Putnam-Hancock-Warren-Monroe- Glascock-Taylor-Crawford-Marion-Schley-Webster- 350 AM EDT Thu Jun 23 2022 ...HEAT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... * WHAT...High temperatures around 103 expected. * WHERE...Portions of central and east central Georgia. * WHEN...From noon today to 8 PM EDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
2 follow-up statements
030 WWUS72 KFFC 231539 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1139 AM EDT Thu Jun 23 2022 GAZ072>074-076-082>086-093>098-104>113-240000- /O.CON.KFFC.EH.W.0002.220623T1600Z-220624T0000Z/ Jones-Baldwin-Washington-Jefferson-Bibb-Twiggs-Wilkinson-Johnson- Emanuel-Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Sumter- Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-Montgomery- Toombs- Including the cities of Milledgeville, Macon, Swainsboro, Warner Robins, Dublin, Americus, Cordele, and Vidalia 1139 AM EDT Thu Jun 23 2022 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Dangerously hot conditions with high temperatures around 105 expected. * WHERE...Portions of central and east central Georgia. * WHEN...From noon today to 8 PM EDT this evening. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ GAZ049>051-059>062-071-075-080-081-091-092-103-240000- /O.CON.KFFC.HT.Y.0006.220623T1600Z-220624T0000Z/ Morgan-Greene-Taliaferro-Jasper-Putnam-Hancock-Warren-Monroe- Glascock-Taylor-Crawford-Marion-Schley-Webster- 1139 AM EDT Thu Jun 23 2022 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...High temperatures around 103 expected. * WHERE...Portions of central and east central Georgia. * WHEN...From noon today to 8 PM EDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
454 WWUS72 KFFC 232358 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 758 PM EDT Thu Jun 23 2022 GAZ072>074-076-082>086-093>098-104>113-240100- /O.EXP.KFFC.EH.W.0002.000000T0000Z-220624T0000Z/ Jones-Baldwin-Washington-Jefferson-Bibb-Twiggs-Wilkinson-Johnson- Emanuel-Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Sumter- Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-Montgomery- Toombs- Including the cities of Milledgeville, Macon, Swainsboro, Warner Robins, Dublin, Americus, Cordele, and Vidalia 758 PM EDT Thu Jun 23 2022 ...EXCESSIVE HEAT WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING... Temperatures have fallen into the 90s within the warned area, and therefore the Excessive Heat Warning will be allowed to expire. $$ GAZ049>051-059>062-071-075-080-081-091-092-103-240100- /O.EXP.KFFC.HT.Y.0006.000000T0000Z-220624T0000Z/ Morgan-Greene-Taliaferro-Jasper-Putnam-Hancock-Warren-Monroe- Glascock-Taylor-Crawford-Marion-Schley-Webster- 758 PM EDT Thu Jun 23 2022 ...HEAT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... Temperatures have fallen into the 90s within the warned area, and therefore the Heat Advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this excessive heat warning went out at Jun 23, 1:45 AM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 23, 1:45 AM EDT, 2 hours 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
145 AM EDT Thu Jun 23 2022
...Updated for 06Z Aviation Discussion...
.PREV DISCUSSION... /Issued 747 PM EDT Wed Jun 22 2022/
..Updated for 00Z Aviation Discussion...
PREV DISCUSSION... /Issued 346 PM EDT Wed Jun 22 2022/
.Afternoon Area Forecast Discussion...
SHORT TERM /Tonight through Friday/...
Abnormally hot daytime temperatures and return of isolated deep
convection are the primary concerns during the short term period.
Large upper ridge persists over much of the southern CONUS. 500mb
heights near 595dm in the center of ridge over TX to drop some
but extent of ridge to build eastward a little further on
Thursday. Temps this afternoon already exceeded daily record at
Macon and very close to record at Athens, Atlanta and Columbus.
Expect similar or slightly warmer temps tomorrow and with some
increase in low level moisture, temperatures and/or heat indices
expected to exceed advisory criteria, mainly over middle and
eastern Georgia. Heat advisory has already been issued for
Thursday. Some increase in clouds and even isolated convection may
keep extreme temps at bay at those locations fortunate to receive
rain before peak diurnal heating occurs.
A weak wedge front Thursday night and Friday should increase
coverage of convection in the afternoon. This will also knock down
temps and dewpoints enough to preclude extreme heat over all but
westcentral and midwest GA where temps/heat indices on Friday
likely to be at or just above 100/105.
SNELSON
LONG TERM /Friday night through Wednesday/...
Some lingering moisture after a weak front from the short term
with little upper forcing or flow at work will allow for mainly
general chance pops through the weekend with the typical
summertime diurnally driven convection. Sunday may have a bit more
limited development in some central parts of the area given a
progged zone of drier air pushing in but kept at least a slight
chance mention in that area. Another more organized front with
decent attendant deep layer moisture will push into the area for
Monday which could allow for some more organized storms, though
shear is very limited and does not look to support much more than
possible outflow driven development or general triggering along
the boundary. The progression of the elongated front slows and
stagnates across the area, with possible slight meandering for
Tuesday into midweek and with the lingering boundary and
moisture/instability we should see continued chance pops across
the majority of the area. Some pretty high PWATs could also be
present so will need to keep an eye on any stronger storms having
enhanced downdrafts aided by hydrometeor loading.
At least temps look to be a bit lower in this period and should
stay near seasonal norms or a few degrees above.
Baker
&&
CLIMATE...
Records for 06-22
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 102 2006 63 1947 76 1981 58 1972
1925 1947
KATL 98 1964 64 1947 77 1925 56 1947
KCSG 104 1933 74 1947 78 1930 60 1992
1903
KMCN 101 1925 70 1947 78 1915 58 1966
1947
Records for 06-23
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 101 1988 71 1963 77 1944 53 1947
1944
1931
KATL 99 1944 70 1963 77 2015 54 1972
1930 1944
KCSG 104 1930 81 1983 79 2009 57 1972
1963 1944
1911
KMCN 101 1988 78 1947 75 1954 56 1966
1981 1936 1951
1944 1950
&&
.AVIATION...
06Z Update...
VFR conditions are expected through the TAF period. Winds through
early morning will generally remain at or below 5 kts out of the
NW. Winds will stay NW at 8-12 kts from late morning through the
evening with gusts up to 18-20 kts possible. SCT Cu around 5 kft
is expected through the afternoon with isolated -SHRA possible.
Maintaining VCSH as there is uncertainty in coverage of
convection. Winds will decrease to around 5 kts or less heading
into Thursday night and will shift from NW to NE between 03z and
06z Friday.
//ATL Confidence...06Z Update...
High confidence on all elements.
Martin
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 99 71 90 69 / 20 20 30 20
Atlanta 97 74 93 73 / 20 10 30 10
Blairsville 88 64 83 65 / 30 10 30 10
Cartersville 95 69 93 71 / 20 10 20 10
Columbus 100 75 99 74 / 10 5 20 20
Gainesville 95 71 88 70 / 20 10 30 20
Macon 103 73 98 72 / 20 10 40 20
Rome 97 69 95 72 / 20 5 20 5
Peachtree City 97 72 95 71 / 20 5 30 10
Vidalia 103 75 96 73 / 20 20 50 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from noon today to 9 PM EDT this evening for the
following zones: Baldwin...Bibb...Bleckley...Crawford...Crisp...
Dodge...Dooly...Emanuel...Glascock...Greene...Hancock...
Houston...Jasper...Jefferson...Johnson...Jones...Laurens...
Macon...Marion...Monroe...Montgomery...Morgan...Peach...
Pulaski...Putnam...Schley...Sumter...Taliaferro...Taylor...
Telfair...Toombs...Treutlen...Twiggs...Warren...Washington...
Webster...Wheeler...Wilcox...Wilkinson.
&&
SHORT TERM...SNELSON
LONG TERM....Baker
AVIATION...MartinHazardous weather outlook, Jun 22, 9:13 PM EDT, 6 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 913 PM EDT Wed Jun 22 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-240115- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 913 PM EDT Wed Jun 22 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... A Heat Advisory has been issued for most of central Georgia for Friday from Noon to 9 PM with high temperatures in the mid-triple digits expected. The chance for thunderstorms increases a little across a large portion of the area near the end of the week into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 23, 3:29 AM EDT, 21 minutes before
Special Weather Statement National Weather Service Peachtree City GA 329 AM EDT Thu Jun 23 2022 GAZ080>086-090>098-102>113-240000- Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel- Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-Laurens- Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge- Telfair-Wheeler-Montgomery-Toombs- 329 AM EDT Thu Jun 23 2022 ...HIGH FIRE DANGER CONDITIONS THIS AFTERNOON INTO THE EVENING FOR PORTIONS OF CENTRAL GEORGIA DUE TO LOW RELATIVE HUMIDITIES... Relative Humidities of 25 percent or less can be expected for 4 or more hours this afternoon into the evening. Winds will be northwest at 10 to 15 MPH. With dry fuels, high fire danger conditions can be expected. Please refer to your local burn permitting authorities whether you may burn outdoors. If you do burn outside, use extreme caution.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 3:19 PM EDT | Special Weather Statement | FFC | Haralson | 26 min |
| Jun 23, 3:48 PM EDT | Special Weather Statement | FFC | Carroll | 27 min |
Nearby
Excessive Heat Warnings in Georgia, 2022Every excessive heat warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.